Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 25, 2019, 12:54 PM EST for 33 counties in Pennsylvania. It took effect at Feb 25, 2019, 1:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2019, 12:54 PM EST (17:54 UTC)
- In effect from
- Feb 25, 2019, 1:00 PM EST
- Expired
- Feb 25, 2019, 6:36 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 118 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS71 KCTP 251754 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1254 PM EST Mon Feb 25 2019 ...Strong winds will only gradually diminish this afternoon and this evening... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260300- /O.EXP.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/ /O.NEW.KCTP.WI.Y.0004.190225T1800Z-190226T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1254 PM EST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 10 PM EST this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * TIMING...Expect the strong winds to continue this afternoon, slowly diminishing later today and dropping below 30 mph overnight into early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... For wind safety information visit weather.gov/safety/wind. Review wind safety and preparedness information at weather.gov/wind. && $$
1 follow-up statement
964 WWUS71 KCTP 252336 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 636 PM EST Mon Feb 25 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260045- /O.CAN.KCTP.WI.Y.0004.000000T0000Z-190226T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 636 PM EST Mon Feb 25 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in State College has cancelled the Wind Advisory. Winds are no longer gusting above 45 mph and will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:19 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 25, 10:19 AM EST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service State College PA 1019 AM EST Mon Feb 25 2019 .SYNOPSIS... Gusty and potentially damaging westerly wind gusts through the midday hours today will gradually decrease later this afternoon and tonight. High pressure will build southeast into the District for Tuesday and Tuesday night. A fast moving clipper will move through the northern half of the region Wednesday into Wednesday night. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Sharp W-E pressure gradient across the Commonwealth this morning will slowly relax later this afternoon and evening as the powerful low center swirls over the Canadian Maritimes. Well-mixed boundary layer through 4-5000' feet will continue to tap nearly 50-55 kt wind from the top of this layer and mix it down to the surface with slowly diminishing gusts through early this afternoon. The peak gust potential will decrease to around 40 kt/45 mph by late this afternoon. Cloud cover will be shallow (and just scattered at best) near and to the south of the PA Turnpike, while the strong llvl westerly flow transports plenty of lake effect/orographic clouds and flurries across the Central Mtns and Middle Susq Valley. Lake effect snow showers will fly across the NW Mtns through the morning before trending lighter toward mainly flurries/scattered snow showers in narrow bands after 18Z as high pressure gradually builds in from the Ohio Valley and the subsidence inversion lowers to 4 kft AGL or less. Expect additional light accumulations this morning, near and to the west of the RT 219 corridor. High temps this afternoon were weighted heavily twd CONS MOS values, as most other guidance looks on the cold side by several deg after being compared to observed values for earlier in the overnight. Maxes will range from around 20F across the highest terrain of the Northwest Mountains to the Upper 30s in the southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Ridge of SFC high pressure moves east to the Upper Glakes and Middle Ohio Valley region tonight helping winds to veer around from west to northwest and decrease to under 30 kts w/respect to peak gusts. Winds decrease further to 10-20 kts by Tuesday morning. Just some flurries or brief snow showers will occur across the Alleghenies of the north and west, with a coating up to 0.5 of an inch on the ridge tops and west facing slopes near and to the west of Rt 219. Elsewhere across Central PA and the Susq Valley, shallow strato cu with a few flurries early on, will be replaced by periods of bkn-ovc Alto cu spreading in from the NW. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A fast moving but rather potent clipper-type system will slide along close to the I-80 corridor in Ohio and PA Wednesday into Wednesday night with a warm front extending to its east. An area of light to moderate snow will fall from northern PA into Western New York and accumulations of 1 to 3 inches are expected based on model consensus, with the highest amounts likely right near the PA/NY border. Little or now snow is expected to the south of the RT 22/322 corridor while a coating to one inch is possible near and just to the south of I-80. After another area of Sfc high pressure and a flat ridge aloft scoots by just to the north of PA later Wed night and Thursday with a period of fair weather, a southern stream wave could spread a period of snow into the southern half of the state with light accums possible late Thursday night into Friday morning. U.S. and EC guidance diverges w/respect to the amplification of the upper pattern late in the period, with another Great Lakes storm system possible for the upcoming weekend, or a flatter southern stream with a weaker storm sliding by mainly to our south. 12Z and later guidance today should offer some better trends to narrow the model spread and increase the forecast confidence for the weekend. Much colder air will move in for Sunday into next Monday. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Strong winds from 270-310 degrees will continue through the afternoon with peak sfc gusts 45-55KT. Expect cross winds and moderate to severe low level turbulence/LLWS to make landings and take-offs difficult on north-south oriented runways. Winds will gradually weaken tonight into Tuesday. Scattered snow showers and flurries will be across the northern 1/2 of the airspace this morning. KBFD will see IFR visibility slowly improve early to mid afternoon. Outlook... Tue...VFR/No sig wx. Wed-Thu...Restrictions likely in periods of light snow. Fri...Restrictions possible in light rain/snow. && .CTP WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 1 PM EST this afternoon for PAZ004>006- 010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066. && SYNOPSIS...La Corte/Lambert NEAR TERM...La Corte/Lambert SHORT TERM...Lambert LONG TERM...Lambert/Gartner AVIATION...La Corte/Steinbugl
Hazardous weather outlook, Feb 25, 10:02 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1002 AM EST Mon Feb 25 2019 PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-261515- Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1002 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-005-261515- Warren-McKean- 1002 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 25, 7:16 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM NON-TSTM WND GST 3 W ARCH ROCK 40.61N 77.47W
02/25/2019 M54 MPH JUNIATA PA PENNDOT RWIS
&&
EVENT NUMBER CTP1900789
STEINBUGLLocal storm report, Feb 25, 9:33 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND DMG BLOOMSDORF 40.76N 77.89W
02/25/2019 CENTRE PA BROADCAST MEDIA
*** 1 INJ *** TREE DOWN ON HOME ON BREEZEWOOD DR. AT
LEAST ONE PERSON INJ PER MEDIA REPORT.
&&
EVENT NUMBER CTP1900790
COLBERTLocal storm report, Feb 25, 12:05 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 PM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND DMG MILLERSVILLE 40.00N 76.35W
02/25/2019 LANCASTER PA TRAINED SPOTTER
WIND DAMAGE TO ROOF OF BUILDING.
&&
EVENT NUMBER CTP1900791
COLBERTNearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.